Alert archive / Wyoming / High Wind Watches in 2006
High Wind Watch 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 13, 2006, 9:42 PM MST for Crook County, Weston County, Wyoming. It took effect at Nov 14, 2006, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 13, 2006, 9:42 PM MST (04:42 UTC)
- In effect from
- Nov 14, 2006, 9:00 AM MST
- Expired
- Nov 14, 2006, 3:23 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Crook County, WY, Weston County, WY
The radar
The Rapid City radar (KUDX), 139 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 13, 2:15 PM MST, 7 hours 27 minutes earlier.
Area forecast discussion, Nov 13, 2:15 PM MST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MST MON NOV 13 2006 .SHORT TERM...TONIGHT THRU TUE NIGHT...APPEARS THAT PEAK IN STG WINDS HAS ALREADY OCCURRED...AND WITH MODELS SHOWING A DECREASE BY 00Z TO 03Z...WILL END THE HIGH WIND WARNING AT 00Z. STG UPPER JET SHAPING UP ON SATELLITE PICTURES OVER OR INTO SRN ID. MODELS CONSISTENT IN SHOWING PCPN DVLPG OVER SW WY THIS EVENG AHEAD OF UPPER IMPULSE EMBEDDED IN THE JET...WITH PCPN SPRDG INTO S CNTRL WY MAINLY AFTER MIDNIGHT. GOOD SHOT OF SNOW FOR THE MTNS AND WILL CONTINUE WITH THE WS WARNING...ALTHO THE HEAVIEST SNOW WONT REALLY KICK IN UNTIL AFTER MIDNIGHT. SECONDARY CDFNT PLOWS ACROSS THE REGION STARTING EARLY TUE MRNG IN THE W...AND PASSING THRU THE PNHNDL BY EARLY AFTN. WILL PROBABLY NEED A WIND ADVY FOR AT THE PANHANDLE IN THE AFTN...AND COULD SEE A BRIEF HIGH WIND THREAT OVER S CNTRL INTO SE WY ALONG/BEHIND THE FRONT FOR A FEW HOURS. WILL LET EVENG SHIFT TAKE A LOOK AT THINGS. WOULD ALSO NOT BE SURPRISED TO SEE THE WS WARNING EXTENDED INTO ALL DAY ON TUE...WITH LOTS OF BLOWING AND DRIFTG SNOW EVEN THOUGH THE MAIN ACCUMULATING SNOW WILL HAVE ENDED AROUND MIDDAY. SYSTEM SHIFTS OUT OF AREA LATE TUE AFTERNOON WITH CLEARING AND LESS WIND TUE NIGHT. .LONG TERM...WED THROUGH MON. UPPER FLOW WILL DECREASE SOMEWHAT AND BACK TO NORTHWESTERLY WED AS A TRANSITORY RIDGE MOVES OVER THE FORECAST AREA WED NIGHT. FLOW ALOFT THU WILL BE ESSENTIALLY ZONAL BEFORE VEERING TO MORE NORTHWESTERLY FRI. UPPER FLOW WILL CONTINUE VEERING SATURDAY THEN A LOW AMPLITUDE RIDGE WILL MOVE OVER THE AREA SUNDAY. FLOW WILL REMAIN RATHER FLAT BUT SLIGHTLY ANTICYCLONIC MON. WED WILL BE DRY WITH APPROXIMATELY NORMAL TEMPERATURES AS SURFACE BASED LEESIDE TROUGHING INDUCES LOW LEVEL DOWNSLOPE FLOW. THU WILL BE DRY AND WARMER AS LEESIDE TROUGHING CONTINUES. A WEAK BACKDOOR TYPE COLD FRONT WILL COOL THINGS OFF JUST A TAD FOR FRI BUT MOISTURE AND DYNAMICS ARE LIMITED THUS NO PRECIPITATION IS EXPECTED FRI. THE PERIOD FROM SAT THROUGH MON LOOKS TO BE WARMER THAN AVERAGE WITH LOW LEVEL LEESIDE TROUGHING STRENGTHENING THROUGH THE WEEKEND THEN CONTINUING MON. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...WINTER STORM WARNING FROM 8 PM TO NOON TUESDAY FOR WYZ063. NE...NONE. &&
Hazardous weather outlook, Nov 13, 5:00 PM MST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MST MON NOV 13 2006 WYZ061-062-065-141130- SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- 500 PM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA LATE TONIGHT...BRINGING A GOOD CHANCE OF SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SNOW WILL LINGER THROUGH TUESDAY MORNING WHILE STRONG WINDS KICK UP IN THE WAKE OF THE COLD FRONT. SNOWFALL OF 1 TO 3 INCHES IS LIKELY BY MIDDAY TUESDAY...WITH THE WINDS PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. TRAVEL ON TUESDAY MORNING COULD BE HAZARDOUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ064-066-067-069-141130- NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 500 PM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL MOVE ACROSS SOUTHEAST WYOMING ON TUESDAY...BRINGING MORE GUSTY WINDS AND A PERIOD OF SNOW SHOWERS TO MOST AREAS. THE WINDS WILL DROP OFF BY SUNSET ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-068-070-141130- CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- 500 PM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER STORM SYSTEM WILL MOVE ACROSS SOUTHEAST WYOMING ON TUESDAY...BRINGING MORE GUSTY WINDS AND A PERIOD OF SNOW SHOWERS TO MOST AREAS. THE WINDS WILL DROP OFF BY SUNSET ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-141130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 500 PM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG STORM SYSTEM WILL MOVE ACROSS THE PANHANDLE FROM LATE TUESDAY MORNING INTO EARLY TUESDAY EVENING...BRINGING GUSTY WINDS AND A PERIOD OF RAIN AND SNOW SHOWERS TO MOST AREAS. THE WINDS WILL DROP OFF EARLY TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-141130- SNOWY RANGE- 500 PM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT STARTING LATE THIS EVENING AS ANOTHER STORM SYSTEM MOVES INTO THE REGION. SNOW WILL BECOME HEAVY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER STORM WARNING WILL CONTINUE INTO MIDDAY TUESDAY... BRINGING HEAVY SNOW TO THE SNOWY AND SIERRA MADRE RANGES. SNOWFALL OF 8 TO 15 INCHES IS LIKELY BEFORE THE SNOW TAPERS OFF TUESDAY AFTERNOON. IN ADDITION...STRONG AND GUSTY WINDS OF 25 TO 40 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW WITH LOCAL NEAR BLIZZARD CONDITIONS POSSIBLE. THE WORST CONDITIONS ARE EXPECTED TO OCCUR ON TUESDAY MORNING. MOTORISTS SHOULD EXPECT TO ENCOUNTER WINTER DRIVING CONDITIONS IN AND NEAR THE SOUTHERN WYOMING MOUNTAINS LATE TONIGHT INTO TUESDAY. THERE IS A GOOD POSSIBILITY OF ROAD CLOSURES ON TUESDAY MORNING... SO BE SURE TO CHECK THE LATEST WEATHER AND ROAD INFORMATION BEFORE SETTING OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Nov 13, 4:42 PM MST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MST MON NOV 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HIGH SUST WINDS LARAMIE 41.31N 105.58W
11/13/2006 M46 MPH ALBANY WY ASOS
1100 AM HIGH SUST WINDS 48 NW LARAMIE 41.80N 106.24W
11/13/2006 M52 MPH CARBON WY AIRPLANE PILOT
1024 AM NON-TSTM WND GST LARAMIE 41.31N 105.58W
11/13/2006 M61 MPH ALBANY WY ASOS
1110 AM HIGH SUST WINDS ARLINGTON 41.59N 106.21W
11/13/2006 M51 MPH CARBON WY MESONET
0110 PM HIGH SUST WINDS WHITAKER 41.41N 104.87W
11/13/2006 M44 MPH LARAMIE WY MESONET
1235 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
11/13/2006 M66 MPH PLATTE WY MESONET
0145 PM HIGH SUST WINDS BUFORD 41.11N 105.30W
11/13/2006 M53 MPH ALBANY WY UTILITY COMPANY
1130 AM HIGH SUST WINDS CHEYENNE 41.15N 104.79W
11/13/2006 M43 MPH LARAMIE WY ASOS
&&
RUBINLocal storm report, Nov 13, 4:42 PM MST, 5 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
442 PM MST MON NOV 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM HIGH SUST WINDS LARAMIE 41.31N 105.58W
11/13/2006 M46 MPH ALBANY WY ASOS
1100 AM HIGH SUST WINDS 48 NW LARAMIE 41.80N 106.24W
11/13/2006 M52 MPH CARBON WY MESONET
1024 AM NON-TSTM WND GST LARAMIE 41.31N 105.58W
11/13/2006 M61 MPH ALBANY WY ASOS
1110 AM HIGH SUST WINDS ARLINGTON 41.59N 106.21W
11/13/2006 M51 MPH CARBON WY MESONET
0110 PM HIGH SUST WINDS WHITAKER 41.41N 104.87W
11/13/2006 M44 MPH LARAMIE WY MESONET
1235 PM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
11/13/2006 M66 MPH PLATTE WY MESONET
0145 PM HIGH SUST WINDS BUFORD 41.11N 105.30W
11/13/2006 M53 MPH ALBANY WY UTILITY COMPANY
1130 AM HIGH SUST WINDS CHEYENNE 41.15N 104.79W
11/13/2006 M43 MPH LARAMIE WY ASOS
&&
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:23 AM MST | High Wind Warning | CYS | Crook, Weston | 14 hr |
| Nov 13, 9:42 PM MST | Wind Advisory | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more | 22 hr |
Nearby
High Wind Watches in Wyoming, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.